Lake-Effect Snow, Manitowoc
- When
- February 13, 7:00 AM CST to 7:00 PM CST
- Where
- Manitowoc forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.091, -87.700 (the zone’s center; the record gives no point)
Cold northeast winds blowing across Lake Michigan produced heavy lake-effect snow showers in Manitowoc County. 6 inches and Two Rivers with 7 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Cold northeast winds blowing across Lake Michigan produced heavy lake-effect snow showers in Manitowoc County. Accumulations were highest at Valders with 6.6 inches and Two Rivers with 7 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 13, 3:30 AM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CST TUE FEB 13 2007 SHORT TERM...TODAY THROUGH WEDNESDAY. LAKE EFFECT SNOW NEAR LAKE MICHIGAN IS THE MAIN CHALLENGE TODAY. WRF MODEL RUN BY MQT IS QUITE SIMILAR TO THE NCEP MODELS. WINDS ARE LINED UP FAIRLY NICELY BUT AIR IS VERY DRY BETWEEN 850MB AND 700MB AND THERE IS AN INVERSION AT 4000 TO 5000 FEET. THE INVERSION WILL LIFT SOMEWHAT LATER TODAY AS SYNOPTIC SYSTEM TO OUR SOUTH PRODUCES SOME VERTICAL MOTION UP HERE. THERE MIGHT ALSO BE SOME SEEDING FROM CLOUDS ASSOCIATED WITH THAT SYSTEM. THINK THAT THERE MIGHT BE 3 OF SNOW NEAR THE LAKE MICHIGAN SHORE IN KEWAUNEE AND MANITOWOC COUNTIES BY TONIGHT WITH LESS FURTHER INLAND. IF THE BAY WERE NOT FROZEN OVER THERE MIGHT BE SOME LAKE EFFECT IN FOX VALLEY TOO. WINDS BACK AROUND TO MORE NORTHWESTLY DIRECTION LATE TONIGHT AND WEDNESDAY. THIS WILL BRING COLDER AIR INTO THE REGION AND KEEP LAKE EFFECT SNOW EAST OF THE LAKESHORE COUNTIES. LONG TERM...WED NGT THRU NXT MON. MAIN FCST CHALLENGES INCLUDE: POTENTIAL FOR LK EFFECT SNOWS FOR VILAS CNTY MID-WEEK...SNOW POTENTIAL FROM FAST-MOVG SYSTEM LATE THIS WEEK...AND THEN AMT OF WARM-UP LATE IN THE WEEKEND/EARLY NXT WEEK. AS THE STG NOREASTER ROARS UP THE NEW ENGLAND COAST...A SHRTWV TROF IS FCST TO MOV THRU THE WRN GREAT LKS WED NGT. MDLS CONT TO ADVERTISE THAT THE BEST DYNAMICS TO PASS TO OUR EAST WITH LITTLE LIFT EVIDENT OVR WI. NW TRAJS REMAIN FAVORABLE FOR SOME LK EFFECT SNOW SHWRS FOR VILAS CNTY WITH DELTA-T VALUES IN THE LWR 20S AND LK-INDUCED CAPES IN THE 400 TO 500 J/KG RANGE. ONLY THE ICED-OVER WRN SECTION OF LK SUPERIOR WL KEEP POPS FROM BEING HIGHER. OTHERWISE...PLENTY OF CLDS AND CAA FOR THE REST OF NE WI WED NGT. DESPITE THE CLDS...A VERY COLD NGT ON TAP ESP AWAY FROM LK MI WHERE WE MAY BE APPROACHING WND CHILL ADVY CONDITIONS LATE WED NGT INTO THU MORNING. THE SHRWTV TROF PUSHES SOUTH AND EAST ON THU WHICH WL ALLOW FOR A SFC RDG OF HI PRES TO START BUILDING EWD FROM THE PLAINS. THERE COULD BE SOME LINGERING FLURRIES ACROSS VILAS CNTY THU MORNING BEFORE WNDS BEGIN TO BACK AND TRAJS BECOME UNFAVORABLE FOR LK EFFECT. ANTICIPATE CLDS TO BE ON THE DECREASE THROUGHOUT THE DAY...BUT THIS TO HAVE LITTLE AFFECT ON TEMPS AS READINGS STRUGGLE TO REACH THE LWR TO MID TEENS. SFC RDG BUILDS INTO THE WRN GREAT LKS THU NGT...THUS QUIET WEATHER CONDITIONS EXPECTED. ANOTHER RELATIVELY COLD NGT WITH MIN TEMPS GENERALLY IN THE 5 BELOW TO 5 ABOVE ZERO RANGE. ATTN TURNS TO OUR NW WHERE A NEW FAST-MOVG NRN STREAM SYSTEM TO BE DROPPING INTO THE UPR MIDWEST ON FRI. THIS SYSTEM WL BE RIDING ON THE NRN EDGE OF A 150 KT UPR JET STRETCHED FROM BRITISH COLUMBIA TO THE CNTRL PLAINS. CLDS SHOULD QUICKLY OVERSPREAD NE WI FRI...BUT THERE IS TIMING ISSUES AS TO THE SPD WITH WHICH THIS SYSTEM APPROACHES. THE GFS MAINTAINS THE FASTEST SOLN... HOWEVER THE ECMWF AND UKMET ARE RIGHT ON ITS HEELS. IT WL ALSO TAKE A LITTLE TIME TO SATURATE THE ATM. PREFER TO ADD A SML POP TO WRN SECTIONS OF THE FCST AREA FRI AFTERNOON WHERE SATURATION TO OCCUR FIRST. THIS SYSTEM DIVES SE TOWARD NRN IL FRI NGT AND THEN TURNS MORE EWD TOWARD THE ERN GREAT LKS ON SAT. THIS TRACK WOULD PLACE HEAVIER SNOWS TO OUR SOUTH...HOWEVER A BROAD AREA OF Q-VEC CONVERGENCE WOULD BRING A CHC OF SNOW TO ALL OF NE WI FRI NGT INTO SAT MORNING BEFORE DIMINISHING TO FLURRIES. THE SNOW MAY LINGER OVR NRN WI AS WNDS TURN NW ON SAT AND BRIEF SHOT OF CAA ALLOWS LK EFFECT POTENTIAL TO EXIST. FAVORABLE TRAJS AND CONTINUED CAA MAY CARRY LK EFFECT SNOW SHWRS OR FLURRIES OVR NRN WI INTO SAT NGT...OTHERWISE ANOTHER RDG OF HI PRES TO PUSH TOWARD THE WRN GREAT LKS RGN FOR SUNDAY. THE 00Z GFS IS NOW A LITTLE SLOWER WITH THE START OF ANY WAA ON SUNDAY...THUS HAVE LOWERED MAX TEMPS A COUPLE OF DEGS. BY THE END OF NXT WEEKEND...MEAN FLOW BECOME SPLIT WITH ACTIVE NRN STREAM REMAINING IN SRN CANADA AND WEAKER SRN STREAM HUGGING THE GULF COAST. PACIFIC AIRMASS TO TAKE OVR THE LWR 48 WHICH WL ALLOW FOR A GRADUAL WARM-UP IN TEMPS HEADED INTO NXT WEEK. AMT OF WARM-UP MAY BE TEMPERED BY AMT OF SNOW CVR CURRENTLY LOCATED ACROSS THE MIDWEST. FOR NOW...APRS THAT TEMPS WL BE AT LEAST CLOSER TO NORMAL BY NXT MON WHICH HAS NOT HAPPENED OVR NE WI SINCE LATE JAN. AVIATION...VFR WEATHER EXPECTED AT RHI AND THE WAUSAU AREA AIRPORTS WITH MIDDLE AND HIGH CLOUDS AND AN ISOLATED SNOW FLURRY. GRB WILL STRADDLING THE MVFR/VFR LINE WITH SCATTERED SNOW SHOWERS. NORTHEAST WINDS WILL ALSO GUST TO 20 KNOTS THROUGH THIS EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CST TUE FEB 13 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS ARE EXPECTED NEAR LAKE MICHIGAN IN KEWAUNEE AND MANITOWOC COUNTIES THROUGH THIS EVENING. THE COMBINATION OF A FEW INCHES OF SNOW AND GUSTY NORTHEAST WINDS WILL CREATE SLIPPERY TRAVEL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS FROM THE LAKESHORE COUNTIES WOULD BE APPRECIATED. LMZ521-522-541>543-564-141200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 600 AM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE PERIODICALLY THROUGH THE END OF THE WEEK. RDM WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
1 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16168.